Nebraska, 2006Damaging Wind in Nebraska, August 1, 2006
August 1, 2006 · NWS OAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 1, 2:53 PM CST, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 1, 2:53 PM CST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
353 PM CDT TUE AUG 1 2006
.DISCUSSION...
THE FIRST CONCERN FOR THIS FORECAST IS THE TIMING OF THE COLD FRONT
AND ASSOCIATED PRECIP AND LOWERED TEMPERATURES. A SECONDARY CONCERN
IS RETURN OF MOISTURE AND EVENTUALLY HEAT AS THE RIDGE ALOFT BUILDS
BACK WEST IN LATER PERIODS OF THE FORECAST.
IN THE SHORT TERM...HEAT ADVISORY CRITERIA HAVE BEEN REACHED FROM
AROUND I-80 SOUTH...AND WILL BE MARGINAL FROM OLU EAST THE NEXT FEW
HOURS. SAW NO REAL REASON TO CHANGE THE ONGOING HEADLINE.
SATELLITE SHOWS BUILDING CU IN THE VICINITY OF THE COLD FRONT...AND
ALSO IN S CENTRAL NEB WHERE CONVECTIVE TEMPS HAVE BEEN REACHED OR
NEARLY SO. STRONG CONVECTION IS EXPECTED TO DEVELOP ALONG THE FRONT
IN THE NEXT COUPLE OF HRS. LOW LEVEL SHEAR IS DECENT...BUT UPPER
LEVELS ARE MARGINAL AT BEST. ATMOSPHERE IS RATHER WARM FOR
HAIL...BUT SOME STRONG OUTFLOW WINDS COULD RESULT EARLY IN THE EVENT.
DEEP SUBTROPICAL MOIST PLUME LIES OVER THE AREA WITH IMPRESSIVE
PRECIPITABLE WATER VALUES. HEAVY RAIN IS POSSIBLE WITH THE
THUNDERSTORMS...BUT GROUND IS SO DRY IN NORTHEAST NEBRASKA THAT
NOTHING BUT VERY LOCAL FLOODING SHOULD RESULT. OUTFLOW/FRONTAL
BOUNDARY SHOULD WORK ITS WAY SOUTH AND MAY REACH THE KS AND MO
BORDERS BY MORNING. LOCALLY HEAVY RAIN STILL POSSIBLE..BUT IS
WORKING AGAINST MORE LOW LEVEL DRY AIR ENTRAINMENT AS TSTMS MOVE
SOUTH.
MODELS HAVE SLOWED THE SOUTHWARD PROGRESS OF THE FJRONT SOMEWHAT.
TOOK A COMPROMISE BETWEEN NAM AND SLOWER GFS. MAIN RESULT IS TO
HOLD ONTO POPS IN THE SOUTH SOMEWHAT LONGER...WITH PRECIP LINGERING
PERHAPS AS LATE AS EARLY THU MORNING IN THE FAR SOUTHEAST. TEMPS
WILL MUCH COOLER TOMORROW...ESPECIALLY IN THE SOUTH WHERE CLOUDS AND
PRECIP ARE LIKELY TO PERSIST THROUGH THE DAY.
COOLER AND DRY WEATHER WILL PERSIST INTO THE WEEKEND. THEN...RETURN
FLOW BRINGS WARMER TEMPS AND ESPECIALLY ANOTHER SURGE OF SUBTROPICAL
PLUME. THIS REGIME SHOULD THEN PERSIST UNTIL THE UPPER RIDGE MOVES
FAR ENOUGH WEST TO BUILD WARM AIR ALOFT AND ADVECT DEEPER MOISTURE
TO OUR EAST. THIS WILL LIKELY BE MONDAY OR TUESDAY. UNTIL
THEN...INTRODUCED OR INCREASED POPS ACROSS THE AREA. BEST POPS IN
NORTH WHICH WILL CATCH THE WESTERLIES BETTER AND RECEIVE PRECIP FROM
ANY RIDGE RUNNER WAVES.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR NEZ044-NEZ045-
NEZ050-NEZ051-NEZ052-NEZ053-NEZ065-NEZ066-NEZ067-NEZ068-
NEZ078-NEZ088-NEZ089-NEZ090-NEZ091-NEZ092-NEZ093.
IA...HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR IAZ055-IAZ056-
IAZ069-IAZ079-IAZ080-IAZ090-IAZ091.
&&
POLLACKHazardous weather outlook, Aug 1, 4:35 PM CST, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
535 PM CDT TUE AUG 1 2006
IAZ056-069-079-080-090-091-NEZ052-053-066>068-078-088>093-021100-
CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-SHELBY IA-
535 PM CDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH LATE TONIGHT OVER MUCH
OF THE OUTLOOK AREA. A FEW OF THESE STORMS COULD BECOME SEVERE THIS
EVENING WITH DAMAGING WINDS BEING THE PRIMARY HAZARD. LOCALLY HEAVY
RAIN AND LARGE HAIL ARE ALSO POSSIBLE.
THUNDERSTORMS WILL CONTINUE OVERNIGHT AND INTO WEDNESDAY AS
A SLOW MOVING FRONT PUSHES SOUTH. A FEW STORMS COULD BECOME SEVERE
LATE WEDNESDAY AFTERNOON ACROSS FAR SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA. DAMAGING WIND WOULD BE THE PRIMARY HAZARD.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THUNDERSTORM CHANCES WILL COME TO AN END WEDNESDAY EVENING...BUT WILL
RETURN TO THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE NEEDED TONIGHT ACROSS THE OUTLOOK
AREA.
IAZ043-055-NEZ011-012-015>018-030>034-042>045-050-051-065-021100-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-
KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SAUNDERS-SEWARD-STANTON-
THURSTON-WASHINGTON-WAYNE-
535 PM CDT TUE AUG 1 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.
.DAY ONE...TONIGHT AND WEDNESDAY
SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH LATE
TONIGHT OVER MUCH OF THE OUTLOOK AREA. SOME OF THESE STORMS COULD BE
SEVERE WITH DAMAGING WIND AS THE PRIMARY HAZARD. LOCALLY HEAVY RAIN
AND LARGE HAIL IS ALSO POSSIBLE.
THESE STORMS WILL FOCUS ON A VERY SLOW SOUTHWARD MOVING BOUNDARY
AND SHOULD MOVE OUT OF THE OUTLOOK AREA LATE TONIGHT. A FEW SHOWERS
AND ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY WEDNESDAY HOWEVER
SEVERE WEATHER IS NOT ANTICIPATED WEDNESDAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY
THUNDERSTORM CHANCES WILL COME TO AN END BY WEDNESDAY AFTERNOON...BUT
WILL RETURN TO THE OUTLOOK AREA SATURDAY NIGHT THROUGH SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING.
GRIFFIS
In the hours before
Special weather statement, Aug 1, 2:44 PM CST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
344 PM CDT TUE AUG 1 2006
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-012200-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
344 PM CDT TUE AUG 1 2006
...WARNING DECISION UPDATE FOR NORTHEAST NEBRASKA...
20Z SURFACE ANLYAIS INDICATES PRIMARY BOUNDARY FROM LOW PRESSURE OVER
CENTRAL NEBRASKA NORTHEAST TO JUST NORTH OF KBVN TO NORTH OF KSUX.
LATEST OBJECTIVE ANALYSIS INDICATES CONVERGENCE IS INCREASING ALONG
THIS BOUNDARY. 20Z RUCII ANALYSIS INDICATES AROUND 3000 J/KG OF
MLCAPE WITH MLCIN DECREASING TO LESS THAN -20 J/KG. IN ADDITION
LATEST RADAR IMAGERY FROM KOAX 88-D INDICATES MID LEVEL RADAR
RETURNS FROM DISTURBED CUMULUS FIELD ALONG SURFACE BOUNDARY.
WITH CONTINUE CONVERGENCE ALONG THE BOUNDARY...ALONG WITH CONTINUED
HEATING SHOULD ALLOW FOR THUNDERSTORM DEVELOPMENT ALONG THE BOUNDARY
BY 2130 Z. LIKELY FIRST AREA OF OAX CWA TO SEE THUNDERSTORMS WILL BE
BOONE AND ANTELOPE COUNTIES...WITH THUNDERSTORMS INCREASING IN
COVERAGE THRU THE EVENING. 20Z RUC HODOGRAPHS FROM NORTHEAST NEB
INDICATE STG LO LVL SHEAR IN PLACE WITH GOOD TURNING IN THE LOWEST 2
KM...AS WELL AS SPEEDS INCREASING TO 35 KT. MID AND UPPR LEVEL WINDS
FIELDS REMAIN POOR...AND THIS TREND IS EXPECTED TO CONTINUE. THUS
GIVEN THE INSTABILITY AND LOW LEVEL SHEAR...CONVECTION SHLD TURN
SEVERE FAIRLY RAPIDLY WITH SOME ORGANIZATION AND LOW LEVEL ROTATION
POSSIBLE...BUT SUSTAINED UPDRAFTS DO NOT SEEM LIKELY AND SUPERCELL
POTENTIAL SEEMS RELATIVELY SHORT-LIVED. WITH FREEZING LEVELS OVER
15000 FT...DAMAGING WINDS SEEMS TO BE THE MAIN THREAT AS CORES
DESCEND WITH AROUND 1300 J/KG OF DCAPE. WILL BE WATCHING FOR POSSIBLE
ORGANIZED COLD POOL DEVELOPMENT OVER NORTHEAST NEBRASKA...WHICH COULD
ENHANCE DAMAGING WIND THREAT TOWARD 00Z. SEE LATEST SPC SWOMCD 1694
FOR ADDITIONAL DETAILS.
BOUSTEAD
Local storm report, Aug 1, 4:59 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
559 PM CDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 8 S PLAINVIEW 42.24N 97.79W
08/01/2006 E0.75 INCH PIERCE NE PUBLIC
0548 PM TSTM WND GST 8 S PLAINVIEW 42.24N 97.79W
08/01/2006 E60 MPH PIERCE NE PUBLIC
&&
RPIATTLocal storm report, Aug 1, 5:29 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
629 PM CDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 4 S OSMOND 42.30N 97.60W
08/01/2006 E60 MPH PIERCE NE PUBLIC
&&
RPIATTLocal storm report, Aug 1, 5:36 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 3 N COLERIDGE 42.55N 97.20W
08/01/2006 E1.00 INCH CEDAR NE PUBLIC
0630 PM TSTM WND GST 3 N COLERIDGE 42.55N 97.20W
08/01/2006 E60 MPH CEDAR NE PUBLIC
&&
RPIATTLocal storm report, Aug 1, 6:25 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
725 PM CDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 9 E CREIGHTON 42.47N 97.73W
08/01/2006 E0.88 INCH KNOX NE PUBLIC
0530 PM TSTM WND GST 9 E CREIGHTON 42.47N 97.73W
08/01/2006 E40 MPH KNOX NE PUBLIC
&&
RPIATTThunderstorm Wind, Butler
- When
- August 1, 6:27 PM CST
- Where
- Butler County, Rising City
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.200, -97.300
Thunderstorm winds estimated at over 70 mph knocked down 8 inch diameter trees near Rising City.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New York, August 1 to 3, 200642 deaths · 15 events
- Heat in Pennsylvania, August 1 to 3, 200624 deaths · 40 injured · 8 events
- Heat in Illinois, August 1 to 2, 200624 deaths · 1 event
- Heat in Michigan, August 1 to 2, 2006215 injured · 17 events
- Heat in Oklahoma, August 1 to 13, 20068 deaths · $10,000 · 48 events
- Heat in Maryland, August 1 to 3, 20066 deaths · 5 injured · 14 events
- Heat in Missouri, August 1 to 2, 200659 injured · 29 events
- Heat in Delaware, August 1 to 3, 20062 deaths · 5 injured · 4 events
- Heat in Missouri, August 1 to 2, 20062 deaths · 37 events
- Heat in New Jersey, August 1 to 3, 200641 injured · 20 events
- Tornadoes and Flash Flooding in Minnesota, August 1 to 2, 2006$3.1 million · F3 · 12 events
- Heat in Wisconsin, August 1 to 2, 20062 deaths · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529385.